Alert archive / Texas / Special Weather Statements in 2017

Special Weather Statement, NWS Brownsville, TX

August 8, 2017Jim Hogg County, Texas

NWS Brownsville, TX issued this special weather statement at Aug 8, 2017, 7:41 PM CDT for Jim Hogg County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2017, 7:41 PM CDT (00:41 UTC)
Expired
Aug 8, 2017, 8:30 PM CDT
In force
49 min
Issued by
NWS Brownsville, TX

County Jim Hogg County, TX

The radar

The Corpus Christi radar (KCRP), 154 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2017-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1003 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2017-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1003 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1228 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

139 
WWUS84 KBRO 090041
SPSBRO

Special Weather Statement
National Weather Service Brownsville TX
741 PM CDT TUE AUG 8 2017
 
TXZ249-090130-
Jim Hogg TX-
741 PM CDT TUE AUG 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JIM HOGG AND
NORTHERN STARR COUNTIES UNTIL 830 PM CDT...

At 740 PM CDT, Doppler radar was tracking a strong thunderstorm NEAR
Agua Nueva, moving northwest at 10 mph.

Dime size hail will be possible with this storm.

Locations impacted include...
Agua Nueva.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2690 9859 2678 9863 2679 9884 2698 9873
TIME...MOT...LOC 0040Z 118DEG 7KT 2685 9868 

$$

Birchfield

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Aug 8, 6:33 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Aug 8, 6:33 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
633 PM CDT Tue Aug 8 2017

.DISCUSSION...Updated for latest aviation discussion below.
&&

.AVIATION...Satellite images and surface observations indicate mid
to high level clouds across the western portions of the CWA early
this evening with isolated convection. Ceilings were near 5000ft
at KT65. Expect VFR conditions to prevail this evening through
early Wed morning even as a weak 500mb shortwave trough moves
across the middle and upper Texas coast tonight. Low to mid level
moisture will increase across the southwest Gulf of Mexico
Wednesday as Tropical Storm Franklin moves westward across the Bay
of Campeche Wed afternoon. Some of the tropical moisture from
Franklin will reach the lower TX coast Wed afternoon. This will
provide some seabreeze convection across the coastal sections of
the CWA Wednesday.
&&

.PREV DISCUSSION... /issued 313 PM CDT Tue Aug 8 2017/
SHORT TERM (Tonight through Wednesday Night): Issued Marine and
Coastal hazardous in anticipation of Tropical Storm Franklin
strengthening tonight and Wednesday. Franklin is expected to move
well south of our CWA with mainly some minor coastal flooding,
high surf, high rip current threat and higher swells with no
direct impacts.

Moisture has been increasing and is expected to increase and deepen
further Wednesday south of a stationary front draped across Eastern
and South-central Texas and the advance of Tropical Storm
Franklin. General showers and thunderstorms are expected Wednesday
with the combination of outflow boundaries and sea breeze as is
the case this afternoon. As tropical moisture surges into the
coastal waters Wednesday night a bump up in coverage of convection
is anticipated Wednesday night. Have mentioned local heavy
rainfall in the Wednesday night period with the coastal areas
having the best shot as some outer bands from Franklin could
possibly approach the coastal areas overnight. Temperatures to
remain warm and sultry overnight but with light winds could see
low dropping into the 70s instead of the 80s. Highs on Wednesday
to rebound back into the mid to upper 90s and lower 100s very
similar to today. Heat indices to climb once again into near 110
degrees.

LONG TERM (Thursday through Tuesday): Tropical Storm Franklin
will be sweeping by well to the south Thursday morning, but will
be spreading a large plume of deeper moisture across south Texas.
With minimal capping and the H5 ridging getting pushed off to the
north, will have ample opportunity for showers and thunderstorms
through the day. Have upped pops for the entire region, and
included the threat for locally heavy rainfall at times. As the
remnants of Franklin sweep to the west, the H5 ridge will build
back across Texas, bringing midlevel dry air back across the
region. Capping will be sufficient to keep convection from
building through the weekend, with minimal cloud cover expected.
Heat will build again, with highs into the upper 90s and low 100s
areawide. The center of the ridge remains meandering around Texas
through most of the upcoming week, keeping the heat going and
bringing negligible rain chances throughout.

MARINE:
Now through Wednesday night: A very weak gradient exist across
the Western gulf with a stationary front extending from Eastern
Texas through Southcentral Texas. The front will remain in place
through Wednesday keeping winds light. Seas also remain low today
and are expected to remain low through Wednesday morning. A
gradual increase in swells is anticpated later Wednesday with a
more substantial increase Wednesday night and Thursday as Tropical
Storm Franklin moves into the Southern Gulf of Mexico. Hazardous
seas are anticipated with small craft advisories having been
issued for later Wednesday afternoon through at least Friday
morning. Showers and thunderstorms will be increasing Wednesday
into Thursday. Gusty winds and higher waves will can be expected
with stronger cells/squalls.

Thursday through Sunday: Large swells will be sweeping across the
Gulf form the effect of TS Franklin Thursday, with wave heights at
least 7 feet, if not higher during the afternoon. Small Craft
advisories will continue Thursday, and could last as long as
Friday morning before seas relax considerably. Once Franklin
retreats inland late Thursday, the effects will gradually
disperse, with seas down to 5 feet on Friday and 3 to 4 feet for
the weekend. Southeast flow will continue through the period,
remaining 10 to 15knots into the weekend.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk from Wednesday evening through Thursday
     evening for TXZ251-256-257.

     High Surf Advisory from 7 PM Wednesday to 10 PM CDT Thursday for
     TXZ251-256-257.

GM...Small Craft Advisory for hazardous seas from 4 PM Wednesday to
     10 AM CDT Friday for GMZ170-175.

     Small Craft Advisory for hazardous seas from 7 PM Wednesday to
     10 AM CDT Friday for GMZ150-155.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

61/65/62
Hazardous weather outlook, Aug 8, 5:02 PM CDT, 2 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
502 PM CDT Tue Aug 8 2017

TXZ248>257-092215-
Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy-
Inland Cameron-Coastal Willacy-Coastal Cameron-
502 PM CDT Tue Aug 8 2017

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Heat index values of 105 to 110 degrees will develop across
portions of the Rio Grande valley and northern ranchlands
Wednesday.

A high surf advisory is in effect for the lower Texas coast
Wednesday night through Thursday night. A high risk of rip
currents is expected at the area beaches of South Padre Island and
Boca Chica Beach Wednesday evening through Thursday evening. Minor
coastal flooding is likely along the lower Texas coast Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-092215-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
502 PM CDT Tue Aug 8 2017

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Small craft advisories are in effect for the offshore waters of
the lower Texas coast from Wednesday afternoon through Friday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Castillo

In the hours before

Special weather statement, Aug 8, 7:21 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Brownsville TX
721 PM CDT TUE AUG 8 2017

TXZ249-090100-
Jim Hogg TX-
721 PM CDT TUE AUG 8 2017

...SPECIAL WEATHER STATEMENT...

At 720 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hebbronville. This storm was nearly stationary.

Winds of up to 30 mph will be possible with this storm in addition
to torrential rainfall.

Locations impacted include...
Hebbronville, Las Lomitas, Gruy Stadium, Jim Hogg County Airport,
Hebbronville High School, South Fork Estates and Hebbronville Border
Patrol Station.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2734 9855 2734 9852 2727 9852 2726 9853
      2725 9853 2725 9851 2724 9850 2724 9849
      2715 9849 2714 9848 2716 9881 2736 9874
      2736 9863 2734 9862 2734 9859 2736 9859
      2736 9855
TIME...MOT...LOC 0020Z 017DEG 2KT 2729 9865

Birchfield
Special weather statement, Aug 8, 7:41 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
741 PM CDT TUE AUG 8 2017

TXZ249-090130-
Jim Hogg TX-
741 PM CDT TUE AUG 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JIM HOGG AND
NORTHERN STARR COUNTIES UNTIL 830 PM CDT...

At 740 PM CDT, Doppler radar was tracking a strong thunderstorm NEAR
Agua Nueva, moving northwest at 10 mph.

Dime size hail will be possible with this storm.

Locations impacted include...
Agua Nueva.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2690 9859 2678 9863 2679 9884 2698 9873
TIME...MOT...LOC 0040Z 118DEG 7KT 2685 9868

Birchfield

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 7:21 PM CDTSpecial Weather StatementBROJim Hogg39 min
Aug 8, 7:55 PM CDTAreal Flood AdvisoryBROJim Hogg65 min
Aug 8, 8:05 PM CDTSpecial Weather StatementBROJim Hogg40 min
Aug 8, 8:14 PM CDTSpecial Weather StatementBROStarr46 min
Aug 8, 8:27 PM CDTSpecial Weather StatementBROJim Hogg48 min
Aug 8, 8:39 PM CDTAreal Flood AdvisoryBROJim Hogg, Starr81 min
Aug 8, 9:17 PM CDTSpecial Weather StatementBROJim Hogg43 min
Aug 9, 5:56 PM CDTSpecial Weather StatementBROCameron49 min

Nearby

Special Weather Statements in Texas, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.